Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 421, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Aug 26, 2021, 7:37 AM EDT. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 7:37 AM EDT (11:37 UTC)
- Expired
- Aug 26, 2021, 8:00 AM EDT
- In force
- 23 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
The radar
The Miami radar (KAMX), 101 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 11.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
616
WHUS52 KMFL 261137
SMWMFL
AMZ650-261200-
/O.NEW.KMFL.MA.W.0421.210826T1137Z-210826T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
737 AM EDT Thu Aug 26 2021
The National Weather Service in Miami has issued a
* Special Marine Warning for...
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20
NM...
* Until 800 AM EDT.
* At 736 AM EDT, a severe thunderstorm capable of producing
waterspouts was located near Highland Beach, moving northwest at 20
knots.
HAZARD...Waterspouts and wind gusts to 40 knots.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* Locations impacted include...
Ocean Ridge, Delray Beach, Boca Raton, Highland Beach, Briny
Breezes, Gulf Stream, Manalapan and Hypoluxo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.
&&
LAT...LON 2643 7988 2631 7995 2638 8014 2651 8013
2657 8003
TIME...MOT...LOC 1136Z 129DEG 19KT 2638 7998
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...40KTS
$$
FELLWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Aug 26, 3:08 AM EDT, 4 hours 29 minutes earlier.
Area forecast discussion, Aug 26, 3:08 AM EDT, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service Miami FL
308 AM EDT Thu Aug 26 2021
.DISCUSSION...
Short term (Today through Friday)...
Latest satellite imagery and model analyses shows a mid-upper level
trough now moving across the area. Radar has been very busy during
the early morning hours with several lines of strong storms racing
through Palm Beach and Broward counties. Ground obs showed
widespread wind gusts in the 40-45 mph range all across coastal
locations of Palm Beach county.
Temperatures aloft continue to cool down with 00Z MFL sounding
showing 500 mb temps around -6C, along with PWATs of2.07 inches.
Model soundings show well over 2 inches for the rest of today. Model
lapse rates, moisture depth and low level instability suggest very
favorable atmospheric conditions for widespread showers to
develop through the rest of this morning. Coastal convergence will
favor the east coast, where potential for localized flooding is
possible, mainly through sunrise. There is also the threat for
strong gusty wind and frequent lightning. A few funnel clouds that
could become tornadic are also a possibility with the strongest
cells.
Mainly NBM was used for POPs/Wx, but with some blending towards the
globals to better reflect the transitions between this afternoon and
Friday. That said, all models show better agreement in the final
solution for the aforementioned trough, which is expected to move
into the Gulf later today, with rain chances diminish from east to
west. But enough moisture seems to linger on Friday to justify
keeping POps at high-end scattered to numerous, mainly in the
50-60 percent range.
Despite the increased cloud cover, temperatures should remain on the
warm side during the short term with most areas reaching the lower
90s in the afternoon.
Long Term (Friday Night through Wednesday):
Models begin the long term by bringing slightly more drier air at
the mid levels in the wake of a departing upper level impulse.
However, as the ridge strengthens at the sfc and deeper easterly
flow establishes, moisture advection will take place during the
weekend. Therefore, model PWATs seem to not drop from the 2 inch
mark, which will continue to support scattered to numerous
showers and thunderstorms.
The sfc high pressure will keep robust east/southeasterly flow
across the area, which will result in a more typical SoFlo seasonal
afternoon pattern of storms favoring interior and west coast
areas. But showers and storms could affect the east coast as well,
but with better chances early in the afternoon. Models suggest
that this pattern will likely continue through early next week
with a drying trend towards the end of the long term period.
Temperatures are expected to remain hot with afternoon highs in the
low to mid 90s, along with heat index values into the triple digits
each afternoon.
&&
.MARINE...
A mid-upper level disturbance is moving across the area, with
pressure gradient beginning to relax this morning. This will
allow for wind speeds to drop below advisory criteria late this
morning. This wind threat is outside of convection which could
also be stout with gusts above 40 knots possible. Conditions
should begin to improve this afternoon as the wind subsides.
&&
.BEACHES...
There is a high rip current risk along the east coast beaches of
South Florida due to breezy/gusty easterly winds. Shower and
thunderstorm chances will gradually increase, especially across the
east coast beaches, through today.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 90 80 90 80 / 30 30 60 40
West Kendall 91 79 91 79 / 40 30 60 40
Opa-Locka 91 79 90 79 / 30 30 60 30
Homestead 89 79 89 78 / 30 30 50 40
Fort Lauderdale 89 80 89 80 / 30 40 70 30
N Ft Lauderdale 89 80 89 80 / 30 40 70 30
Pembroke Pines 90 79 89 79 / 30 30 60 30
West Palm Beach 90 78 89 78 / 40 40 70 40
Boca Raton 89 79 89 80 / 30 40 70 40
Naples 92 77 91 77 / 60 20 60 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for FLZ168-172-173.
AM...Small Craft Advisory until 5 AM EDT early this morning for
AMZ630-650-651-670-671.
GM...Small Craft Advisory until 5 AM EDT early this morning for
GMZ656-657-676.
&&
Today through Friday and Aviation/Marine...AR
Friday Night through Wednesday...AR
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Aug 26, 7:23 AM EDT, 14 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 723 AM EDT Thu Aug 26 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 262330- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 723 AM EDT Thu Aug 26 2021 ...SCATTERED THUNDERSTORMS ACROSS PORTIONS OF SOUTH FLORIDA... ...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a high risk of rip currents along the Atlantic beaches of South Florida. Flooding: localized flooding possible over the eat coast metro areas this morning. Thunderstorms: Scattered thunderstorms are forecast for today, with locally gusty winds, frequent lightning, and heavy rainfall possible. Wind: Locally gusty winds will be possible with the stronger showers and thunderstorms across all of South Florida, including the local waters. Waterspouts: Waterspouts will be possible with showers and storms. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Threat for thunderstorm impacts will continue through the rest of the forecast period. main impacts include locally gusty winds, frequent lightning, and heavy rainfall possible. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Aug 26, 4:34 AM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
434 AM EDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM MARINE TSTM WIND 5 SSE MIAMI BEACH 25.75N 80.10W
08/25/2021 M54 MPH AMZ651 FL MESONET
A MARINE THUNDERSTORM WIND GUST OF 47 KT /
54 MPH WAS RECORDED BY MESONET STATION XGVT
GOVERNMENT CUT.
0748 PM MARINE TSTM WIND 3 ENE DANIA BEACH 26.08N 80.10W
08/25/2021 M43 MPH AMZ651 FL MESONET
A MARINE THUNDERSTORM WIND GUST OF 37 KT /
43 MPH WAS RECORDED BY MESONET STATION PEGF1
2 NE DANIA BEACH.
0911 PM MARINE TSTM WIND 1 N JUNO BEACH 26.89N 80.06W
08/25/2021 M45 MPH AMZ650 FL MESONET
A MARINE THUNDERSTORM WIND GUST OF 39 KT /
45 MPH WAS RECORDED BY MESONET STATION XJUP
JUNO BEACH PIER.
0912 PM MARINE TSTM WIND 1 NE BOCA RATON 26.37N 80.09W
08/25/2021 M47 MPH PALM BEACH FL MESONET
A MARINE THUNDERSTORM WIND GUST OF 41 KT /
47 MPH WAS RECORDED BY THE MESONET STATION
XBOC BOCA RATON.
0916 PM MARINE TSTM WIND 1 N OCEAN RIDGE 26.55N 80.05W
08/25/2021 M47 MPH AMZ650 FL MESONET
A MARINE THUNDERSTORM WIND GUST OF 41 KT /
47 MPH WAS RECORDED BY MESONET STATION XBOY
BOYNTON BEACH.
0918 PM MARINE TSTM WIND 2 ESE LAKE WORTH 26.61N 80.03W
08/25/2021 M46 MPH AMZ650 FL BUOY
A MARINE THUNDERSTORM WIND GUST OF 40 KT /
46 MPH WAS RECORDED BY BUOY STATION LKWF1
LAKE WORTH PIER, FL.
1034 PM MARINE TSTM WIND 2 E DANIA BEACH 26.06N 80.11W
08/25/2021 M41 MPH AMZ651 FL MESONET
A MARINE THUNDERSTORM WIND GUST OF 36 KT /
41 MPH WAS RECORDED BY MESONET STATION XDAN
DANIA PIER.
&&
WEINMANLocal storm report, Aug 26, 4:35 AM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
435 AM EDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 3 NNW BOYNTON BEACH 26.57N 80.10W
08/25/2021 M45 MPH PALM BEACH FL MESONET
A THUNDERSTORM WIND GUST OF 45 MPH WAS
RECORDED BY MESONET STATION AR978 BOYNTON
BEACH.
&&
WEINMANSpecial weather statement, Aug 26, 5:10 AM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Miami FL
510 AM EDT Thu Aug 26 2021
FLZ073-074-173-174-261000-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
510 AM EDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of southern Miami-Dade
County through 600 AM EDT...
At 510 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles northwest of Jewfish Creek Bridge,
moving north at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Homestead, Homestead Miami Speedway, Homestead General Airport, The
Redland, Kendall, Florida City, Homestead Base, Naranja, Richmond
West, Richmond Heights, Country Walk, Leisure City, Zoo Miami,
Goulds, West Perrine, Princeton, Royal Palm Ranger, Pa-Hay-
Okee Overlook, The Crossings and Cutler Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2515 8080 2562 8087 2566 8036 2529 8035
2530 8039 2524 8042 2520 8050 2521 8057
2523 8052 2524 8054 2523 8054 2524 8055
2524 8057 2514 8066 2514 8067 2516 8065
TIME...MOT...LOC 0910Z 167DEG 18KT 2524 8051
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KELLYLocal storm report, Aug 26, 5:45 AM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
545 AM EDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM MARINE TSTM WIND 1 N BOCA RATON 26.38N 80.10W
08/26/2021 M49 MPH PALM BEACH FL MESONET
A THUNDERSTORM WIND GUST OF 49 MPH (43 KT)
WAS MEASURED BY THE MESONET STATION 0430W
1.1 N BOCA RATON (WEATHERSTEM) AS A
THUNDERSTORM PUSHED ONSHORE. STATION IS
APPROX. 2 MILES FROM THE COAST. STATION
ELEVATION: 13 FT.
&&
FELLSpecial weather statement, Aug 26, 6:23 AM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Miami FL
623 AM EDT Thu Aug 26 2021
FLZ066-069-070-261115-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
623 AM EDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of southern Collier
County through 715 AM EDT...
At 622 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Copeland, or 9 miles northeast of Everglades City, moving northwest
at 25 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Chokoloskee, Everglades City, Golden Gate Estates, Plantation Island,
Carnestown, Copeland, Big Cypress National Preserve, West Toll Gate
On Alligator Alley, South Blocks Golde, Sunniland, Fakahatchee Strand
State Preserve, Picayune Strand State Forest, Port Of The Island,
Intersection I-75 And Everglades Blvd, Miles City, Jerome and Deep
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2601 8101 2578 8136 2613 8171 2634 8136
TIME...MOT...LOC 1022Z 130DEG 22KT 2597 8131
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KELLYSpecial weather statement, Aug 26, 6:41 AM EDT, 56 minutes before
Special Weather Statement
National Weather Service Miami FL
641 AM EDT Thu Aug 26 2021
FLZ066-067-070-071-261130-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
641 AM EDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of east central
Collier, southeastern Hendry, Broward and southwestern Palm Beach
Counties through 730 AM EDT...
At 640 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Miccosukee Service Plaza, or 33 miles west of Pembroke Pines, moving
northwest at 35 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Mile Marker 30 On Alligator Alley, Holey Land Wildlife Refuge, Big
Cypress Seminole Reservation, Intersection Alligator Alley And Miami
Canal, Rotenberger Wildlife Refuge, Miccosukee Indian Reservation,
Miccosukee Service Plaza, Big Cypress National Preserve and West
Broward Rec. Area On Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2598 8045 2599 8093 2618 8105 2648 8125
2655 8059
TIME...MOT...LOC 1040Z 141DEG 30KT 2618 8085
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KELLYThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:01 PM EDT | Special Marine Warning | MFL | 89 min | |
| Aug 25, 8:39 PM EDT | Special Weather Statement | MFL | Palm Beach | 66 min |
| Aug 25, 9:04 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 41 min |
| Aug 25, 9:42 PM EDT | Special Weather Statement | MFL | Palm Beach | 48 min |
| Aug 25, 9:45 PM EDT | Special Marine Warning | MFL | 90 min | |
| Aug 25, 9:50 PM EDT | Special Weather Statement | MFL | Miami-Dade | 40 min |
| Aug 25, 9:51 PM EDT | Special Marine Warning | MFL | 84 min | |
| Aug 25, 10:52 PM EDT | Special Weather Statement | MFL | Glades | 53 min |
| Aug 25, 11:27 PM EDT | Special Weather Statement | MFL | Broward | 33 min |
| Aug 26, 12:04 AM EDT | Special Weather Statement | MFL | Palm Beach | 41 min |
| Aug 26, 12:07 AM EDT | Special Marine Warning | MFL | 53 min | |
| Aug 26, 12:42 AM EDT | Special Weather Statement | MFL | Broward | 33 min |
| Aug 26, 1:27 AM EDT | Special Weather Statement | MFL | Palm Beach | 63 min |
| Aug 26, 1:58 AM EDT | Special Weather Statement | MFL | Martin | 32 min |
| Aug 26, 2:00 AM EDT | Special Marine Warning | MFL | 30 min | |
| Aug 26, 2:23 AM EDT | Special Weather Statement | MFL | Palm Beach | 67 min |
| Aug 26, 2:55 AM EDT | Special Marine Warning | MFL | 65 min | |
| Aug 26, 3:13 AM EDT | Special Weather Statement | MFL | Monroe | 47 min |
| Aug 26, 3:25 AM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| Aug 26, 4:17 AM EDT | Special Marine Warning | MFL | 58 min | |
| Aug 26, 4:19 AM EDT | Special Weather Statement | MFL | Miami-Dade | 56 min |
| Aug 26, 4:30 AM EDT | Special Weather Statement | MFL | Palm Beach | 60 min |
| Aug 26, 5:10 AM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| Aug 26, 6:23 AM EDT | Special Weather Statement | MFL | Collier | 52 min |
| Aug 26, 6:41 AM EDT | Special Weather Statement | MFL | Broward | 49 min |
| Aug 26, 7:38 AM EDT | Special Weather Statement | MFL | Palm Beach | 37 min |
| Aug 26, 3:11 PM EDT | Special Weather Statement | MFL | Glades | 64 min |
| Aug 26, 3:36 PM EDT | Special Marine Warning | MFL | 24 min | |
| Aug 26, 5:40 PM EDT | Special Marine Warning | MFL | 35 min | |
| Aug 26, 5:40 PM EDT | Special Weather Statement | MFL | Collier | 35 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.